Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have thyroid problem and high hormone level. Can I use fas 3 kit to get my period?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1481 Questions
Hi i have thyroid and my hormons are high and i got my last period last date of february can i use fas 3 kit to get my days?
Posted Sat, 25 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 26 hours later
The relationship between thyroid hormone status and menstrual periods can be complex. In general, when a woman of reproductive age (and not on birth control pills) has 'hypothyroidism' ie an underactive thyroid, she would typically experience heavy periods. On the other hand, in hyperthyroidism ie an overactive thyroid, one can expect shorter cycles with light flow. However this is not rigid and various menstrual disturbances are possible.
The best way to approach this is to have a blood test to check for current thyroid hormone levels like a TSH, free T4, Total T4, Total T3 and T3 resin uptake along with a CBC, CMP and possibly FSH, LH, prolactin, Thyroid peroxidase and Thyroglobulin auto antibodies. If these are not abnormal then the thyroid is unlikely to be responsible for your menstrual irregularity.
Regardless it is best to consult a gynecologist for issues pertaining to menses. There can be several other potential reasons for absence of your cycles and merit a thorough evaluation
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor